Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 61, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 17, 2015, 8:25 PM CDT for Starr County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 8:25 PM CDT (01:25 UTC)
- Expired
- Jun 17, 2015, 9:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Starr County, TX
The radar
The Brownsville radar (KBRO), 174 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2445 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS54 KBRO 180125
SVRBRO
TXC427-180200-
/O.NEW.KBRO.SV.W.0061.150618T0125Z-150618T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
825 PM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 900 PM CDT
* AT 824 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EL
SAUZ...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
EL SAUZ AND VIBORAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2668 9901 2679 9895 2678 9878 2651 9885
2652 9905 2665 9905
TIME...MOT...LOC 0124Z 185DEG 16KT 2660 9894
$$
632 follow-up statements
946
WWUS54 KBRO 180140
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
840 PM CDT WED JUN 17 2015
TXC427-180200-
/O.CON.KBRO.SV.W.0061.000000T0000Z-150618T0200Z/
STARR TX-
840 PM CDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN STARR COUNTY...
AT 839 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER MAINLY RURAL AREAS OF STARR
COUNTY...MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
EL SAUZ AND VIBORAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2668 9901 2679 9895 2678 9878 2651 9885
2652 9905 2665 9905
TIME...MOT...LOC 0139Z 185DEG 16KT 2336 9925
$$
54878
WWUS54 KBRO 180202
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
902 PM CDT WED JUN 17 2015
TXC427-180212-
/O.EXP.KBRO.SV.W.0061.000000T0000Z-150618T0200Z/
STARR TX-
902 PM CDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STARR COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 2668 9901 2679 9895 2678 9878 2651 9885
2652 9905 2665 9905
TIME...MOT...LOC 0201Z 185DEG 16KT 2336 9925
$$
63What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:04 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 17, 6:04 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
604 PM CDT WED JUN 17 2015
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...THE LOWER ATMOSPHERE REMAINS MOIST...AND ANY SHOWERS
AND TSTMS THAT DO FORM...MAINLY FROM INTERSECTING BOUNDARIES...
HAVE TENDED TO BE EFFICIENT RAIN MAKERS...RESULTING IN LOWERED
CEILINGS AND VISIBILITIES. ALL SITES VFR FOR NOW WITH MDT AND
GUSTY SOUTHEAST WINDS. CLOUDY SKIES WILL BE THE RULE FOR THE NEXT
24 HOURS...AND CEILINGS MAY LOWER TO BELOW 3 KFT OVERNIGHT AS
WINDS DECREASE. LIGHT SOUTHEAST WINDS WILL INCREASE TO MODERATE
THURSDAY MORNING...WITH CEILINGS MIXING UP TO A MORE STEADY VFR.
SCATTERED SHOWERS AND THUNDERSTORMS...AND TEMPO MVFR...WILL BE
POSSIBLE THROUGH THURSDAY...TAPERING OFF SOMEWHAT THURSDAY NIGHT.
&&
.PREV DISCUSSION... /ISSUED 405 PM CDT WED JUN 17 2015/
SHORT TERM /NOW THROUGH THURSDAY NIGHT/...TROPICAL DEPRESSION BILL
CONTINUES TO DRIFT NORTHWARD THROUGH TEXAS INTO OKLAHOMA...WITH
CONVECTION TRAILING OFF THE SOUTH SIDE ALONG CENTRAL AND SOUTHERN
TEXAS COAST. THIS DEPRESSION WILL CONTINUE TO ENHANCE SHOWERS AND
THUNDERSTORMS OVER THE COASTAL COUNTIES THE REST OF TODAY INTO
THURSDAY AS REMNANTS OF DEEP TROPICAL MOISTURE REMAINS CONCENTRATED
OVER THE AREA. KEPT THE HIGHER POPS FOR THIS AFTERNOON WITH THE
POTENTIAL OF FAVORING THE NORTHERN RANCHLANDS AND WESTERN COUNTIES AS
WEAK TROUGH IS OVER THE REGION IN BETWEEN TWO AREAS OF HIGH PRESSURE
HAVE CONTROL OVER THE EASTERN AND PAC COAST. AS THE MOISTURE SHIFTS
NORTHWESTWARD THURSDAY NIGHT NIGHT INTO EARLY FRIDAY WITH AN INVERTED
TROUGH AND A FEW RIPPLES IN THE FLOW WILL KEEP THE CHANCE FOR SHOWERS
AND THUNDERSTORMS TO CONTINUE AND SHIFT WESTWARD DURING THE SHORT
TERM PERIOD FAVORING ZAPATA...JIM HOGG AND STARR COUNTY.
LONG TERM /FRIDAY THROUGH WEDNESDAY/...MUDDLED IS THE WORD FOR THE
WEEKEND AND BEYOND. WHEN IN THE FORECAST 'MUCK' THE BEST THING TO DO
IS START WITH THE BIG PICTURE. THAT BIG PICTURE SHOWS VERY LITTLE
MOVEMENT OF THE ATMOSPHERIC FEATURES: QUASI-STATIONARY SUBTROPICAL
HIGH PRESSURE IS ELONGATED NORTHEAST TO SOUTHWEST FROM BERMUDA
THROUGH THE SOUTHEAST GULF...WITH FLAT HIGH PRESSURE ACROSS SOUTHERN
CALIFORNIA THROUGH BAJA. IN BETWEEN...TEXAS SITS IN A CONTINUING
SHEAR AXIS THAT ARRIVED ALONG WITH T.S. BILL EARLIER THIS WEEK AND
WILL STICK AROUND INTO THE WEEKEND. THE AFOREMENTIONED SOUTHERN
CALIFORNIA RIDGE WILL EXPAND NORTHEAST AND BEND AROUND THE REMNANT
SHEAR AXIS EARLY NEXT WEEK DRYING OUT THE SOUTHERN PLAINS NORTH OF
TEXAS BUT LEAVING POTENTIAL FOR RAIN JUST ABOUT ANYWHERE IN THE
STATE.
CONFIDENCE IN THE DETAILS AND TIMING OF POTENTIAL RAIN...WHEN AND
WHERE...GETS DIFFICULT LATER IN THE LONG RANGE. ON FRIDAY...DRIER AIR
IN THE LOW AND MID LEVELS SHOULD PRECLUDE ANYTHING MORE THAN ISOLATED
TO LOCALLY SCATTERED MAINLY AFTERNOON SHOWERS/STORMS PRIMARILY AWAY
FROM THE COAST AS VALLEY IS BETWEEN THE LAST OF ANY LEFTOVER SHEAR
FROM BILL AND THE NEXT NON-TROPICAL SHEAR AXIS ORGANIZING OVER
NORTHERN MEXICO. BY SATURDAY...BOTH OPERATIONAL ECMWF/GFS SHOW THAT
MEXICAN SHEAR AXIS NUDGING EAST FROM THE SIERRA MADRE/BIG BEND INTO
THE RIO GRANDE PLAINS...AND DEEP LAYER MOISTURE INCREASES ENOUGH TO
JUSTIFY HIGHER RAIN CHANCES.
THE SENSIBLE WEATHER SATURDAY IS A TRICKY CALL. INCREASING LOW LEVEL
SOUTHEASTERLIES...UP TO 30 KNOTS AT 850 MB...SUGGEST 'HIT AND RUN
THEN REPEAT' SHOWERS WITH OCCASIONAL LIGHTNING JUST ABOUT ANYWHERE.
WHILE HIGHER RAIN CHANCES MAY ULTIMATELY BE IN ORDER TO VERIFY ON
1/100TH (INCH) OF RAIN...SOME AREAS ARE LIKELY TO MISS THE ACTION
WHILE OTHERS MAY SEE ONE HALF TO ONE INCH IN QUICK HITTING BUT
REPEATING BANDS. SO...NOTHING CRAZY BUT ENOUGH TO NEED AN UMBRELLA
AND A PLACE TO MOVE INDOORS TO ESCAPE BRIEF HEAVY RAIN.
SOME RESIDUAL RAINS ARE LIKELY TO CONTINUE SATURDAY EVENING
ESPECIALLY ACROSS THE RIO GRANDE PLAINS...THEN ANOTHER ROUND OF HIT
AND RUN SHOWERS AND A FEW THUNDERSTORMS COULD DEVELOP SUNDAY AND
FAVOR THE MID/UPPER VALLEY TO THE RANCHLANDS AFTER SOME EARLY MORNING
STREAMER-LIKE ACTIVITY CLOSER TO THE COAST.
THE SHEAR AXIS IS FORECAST TO RETROGRADE SLOWLY INTO THE BIG BEND
REGION OF TEXAS ON MONDAY AND TUESDAY...WHICH COULD ULTIMATELY
PRODUCE SOME PRETTY BIG PRECIPITATION ACROSS THE RIO GRANDE PLAINS
AND BIG BEND AS WELL AS WEST TEXAS FROM LAREDO PAST DEL RIO WHEN
UPSLOPE GETS TIED UP WITH DEEP TROPICAL MOISTURE WITH CONTINUE HIGH
PRECIPITABLE WATER VALUES. FOR THE RIO GRANDE VALLEY...DRIER
ATMOSPHERIC AIR WILL FILTER INTO THE 850-700 MB LAYER AT FIRST AND
EXPAND UP THE COLUMN TOWARD 500 MB BY LATE TUESDAY ON INTO
WEDNESDAY...WHICH MAKES THE ARGUMENT FOR DECREASING RAIN CHANCES
INCLUDING NEXT WEDNESDAY WHICH APPEARS TO BE THE 'NICEST' DAY OF THE
BUNCH THOUGH STILL PLENTY SUMMERY.
BOTTOM LINE? WE'RE NOT LOOKING AT ANY WIDESPREAD FLOOD PRODUCERS BUT
ALSO NOT A 'CLEAN' SUNNY SKY OR STARRY NIGHT FOR THE NEXT SEVERAL
DAYS. THE RAINS MAY NOT BE A BAD THING AS SOME AREAS HAD DRIED OUT
SIGNIFICANTLY PRIOR TO THE PAST FEW DAYS...AND JULY AND AUGUST ARE
LURKING AS TYPICALLY DRY AND HOT SO LATE JUNE RAINFALL AFTER THE WET
SPRING IS NOT A BAD THING OVERALL.
MARINE...NOW THROUGH THURSDAY NIGHT...TROPICAL DEPRESSION BILL HAS
MOVE NORTHWARD OVER NORTHERN TEXAS INTO OK WITH SLIGHTLY LOWER WINDS
ACROSS THE GULF WATERS. AT THIS TIME...SCEC CONDITIONS WILL CONTINUE
THIS AFTERNOON AND EARLY EVENING WITH SEAS AROUND 6 FEET. EXPECT THIS
TO PREVAIL INTO THURSDAY WITH A SLIGHT INCREASE IN WINDS WHICH WILL
MAINTAIN SCEC CONDITIONS THROUGH THURSDAY. THURSDAY NIGHT INTO EARLY
FRIDAY THE GRADIENT WEAKENS BRINGING BACK SEAS DOWN TO 5 TO 6 FEET
AND WINDS BELOW 15 KNOTS. CHANCE OF RAIN BEGIN TO LOWER DUE TO THE
FACT THAT THE DEPRESSION SHIFTS FURTHER NORTH AND DEEPER TROPICAL
MOISTURE TRAILING BEHIND THIS SYSTEM LIFTS NORTHWESTWARD INTO WESTERN
TEXAS.
FRIDAY THROUGH MONDAY: FRIDAY AND SATURDAY INDICATE STEADY STATE
LIGHT TO MODERATE SOUTHEASTERLIES...GENERALLY NEAR OR JUST BELOW 15
KNOTS WITH A 4 MB GRADIENT FROM THE CENTER OF THE EAST GULF
SURFACEHIGH TO GENERAL TROUGHING IN THE LEE OF THE SIERRA MADRE.
PICKUP OF 850 MB WINDS TO NEAR 30 KNOTS AT TIMES SATURDAY NIGHT INTO
SUNDAY NIGHT...NO DOUBT AIDED BY THE AFOREMENTIONED UPPER LEVEL
ENERGY ASSISTING SOME LOW PRESSURE DECREASE...COULD EDGE NEAR SURFACE
WINDS TOWARD 20 KNOTS BEFORE A GRADUAL DECREASE BY MONDAY. WITH
PERSISTENT LONG FETCH CONTINUING...EVEN WITH LOWERING WIND
SPEEDS...EXPECT SEAS TO REMAIN MODERATE SOMEWHERE IN THE 4-6 FOOT
RANGE THROUGH THE PERIOD.
RAINFALL WILL BE RATHER LIMITED WITH BEST CHANCES OVERNIGHT
THROUGH NOON BOTH SATURDAY AND SUNDAY...SO WEEKEND BOATERS/FISHERS
SHOULD BE PREPARED FOR OCCASIONAL LIGHTNING AND BRIEF DOWNPOURS
REDUCING VISIBILITY TO 1-2 NAUTICAL MILES AT TIMES.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 7 PM CDT THIS EVENING FOR TXZ251-256-
257.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
54/63/65Hazardous weather outlook, Jun 17, 6:05 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 605 AM CDT WED JUN 17 2015 TXZ248>257-181115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 605 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS AT AREAS BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-181115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 605 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL GULF OF MEXICO WATERS DUE TO AGITATED SEAS AND INCREASING SOUTH WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 17, 4:25 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 PM CDT WED JUN 17 2015
TXZ251-172200-
KENEDY TX-
425 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY COUNTY UNTIL
500 PM CDT...
AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIVIERA...OR NEAR SARITA...MOVING NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY SHERIFFS OFFICE AND SARITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2728 9776 2726 9773 2726 9772 2708 9778
2718 9797 2721 9797 2723 9795 2724 9792
2724 9784 2725 9782 2727 9782 2727 9780
2728 9779
TIME...MOT...LOC 2125Z 193DEG 29KT 2725 9785
63Special weather statement, Jun 17, 6:16 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
616 PM CDT WED JUN 17 2015
TXZ249-172345-
JIM HOGG TX-
616 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JIM HOGG COUNTY
UNTIL 645 PM CDT...
AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTH FORK ESTATES...OR NEAR JIM HOGG COUNTY AIRPORT...MOVING
NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JIM HOGG COUNTY AIRPORT...HEBBRONVILLE...HEBBRONVILLE HIGH SCHOOL...
GRUY STADIUM...LAS LOMITAS...SOUTH FORK ESTATES AND HEBBRONVILLE
BORDER PATROL STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2734 9855 2734 9852 2727 9853 2715 9879
2727 9886 2727 9880 2735 9880 2735 9879
2736 9863 2734 9862 2734 9859 2736 9859
2736 9855
TIME...MOT...LOC 2315Z 233DEG 26KT 2729 9876
63Special weather statement, Jun 17, 7:09 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 709 PM CDT WED JUN 17 2015 TXZ249-180100- JIM HOGG TX- 709 PM CDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JIM HOGG COUNTY UNTIL 800 PM CDT... AT 708 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTH FORK ESTATES...OR 8 MILES SOUTH OF HEBBRONVILLE. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL JIM HOGG COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2710 9871 2719 9879 2727 9868 2718 9858 TIME...MOT...LOC 0008Z 326DEG 2KT 2720 9870 63
Local storm report, Jun 17, 7:28 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD 1 WNW HEBBRONVILLE 27.32N 98.70W
06/17/2015 JIM HOGG TX FIRE DEPT/RESCUE
REPORT OF WATER NEARING TWO HOMES ON THE WEST SIDE OF
HEBBRONVILLE. SEVERAL STREETS ARE ALSO FLOODED ACROSS
THE CITY.
&&
EVENT NUMBER BRO1500104
BIRCHFIELDLocal storm report, Jun 17, 7:42 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
742 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FLASH FLOOD 1 SSE HEBBRONVILLE 27.31N 98.68W
06/17/2015 JIM HOGG TX FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS FLOWING WATER OVER ROAD AT THE
INTERSECTION OF W GALBRAITH STREET AND N MARIA AVENUE.
ESTIMATED DEPTH IS 2.5 FEET.
&&
EVENT NUMBER BRO1500105
BIRCHFIELDSpecial weather statement, Jun 17, 7:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
751 PM CDT WED JUN 17 2015
TXZ250-251-180130-
KENEDY TX-BROOKS TX-
751 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES UNTIL 830 PM CDT...
AT 750 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
RIVIERA TO NEAR AIRPORT ROAD ADDITION TO 15 MILES SOUTHWEST OF
FALFURRIAS JUNIOR HIGH SCHOOL...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY SHERIFFS OFFICE...SARITA AND FLOWELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2726 9773 2727 9771 2727 9764 2724 9763
2723 9756 2701 9793 2713 9834 2717 9817
2726 9799 2721 9798 2721 9797 2723 9795
2724 9792 2724 9789 2725 9785 2725 9782
2727 9782 2728 9779 2728 9776
TIME...MOT...LOC 0050Z 277DEG 25KT 2725 9790 2716 9808 2710 9837
BIRCHFIELDThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:09 PM CDT | Special Weather Statement | BRO | Jim Hogg | 51 min |
| Jun 17, 7:26 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Jun 17, 7:51 PM CDT | Special Weather Statement | BRO | Brooks | 39 min |
| Jun 17, 8:01 PM CDT | Areal Flood Advisory | BRO | Brooks | 119 min |
| Jun 17, 8:49 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 116 min |
| Jun 17, 9:57 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 2 hr |
| Jun 17, 10:38 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 112 min |
| Jun 17, 11:38 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 112 min |
| Jun 18, 12:31 AM CDT | Flash Flood Warning | BRO | Hidalgo | 119 min |
| Jun 18, 12:53 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 52 min |
| Jun 18, 1:45 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Jun 18, 3:42 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 108 min |
| Jun 18, 4:29 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 15 hr |
| Jun 18, 11:42 AM CDT | Special Weather Statement | BRO | Hidalgo | 48 min |
| Jun 18, 2:10 PM CDT | Special Weather Statement | BRO | Willacy | 50 min |
| Jun 18, 4:35 PM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.